MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced chronic headache and mid range vision was unclear.The lens was exchanged for another lens model 5 months following the initial procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned loose inside a plastic bag on a folded triangular piece of medical sponge.Viscoelastic was observed on the lens.The optic was cut into two pieces.One of the optic portions has anterior and posterior lines of cracked damage originating near the edge.This damage is similar in appearance to damage from an instrument used to grasp the lens.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that a qualified cartridge, handpiece and a non-qualified viscoelastic were used.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Upon return, the optic was cut into two pieces, typical of an insertion and removal.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided in the initial report description that a facility representative reported an explanted iol with patient reason "vision unclear".The clinical reason listed in the initial report was prior myoptic lasik miss.The company 21.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a company 20.0 diopter (add power +2.2/+3.2 diopter) lens.This information that the replacement lens was the same model but one diopter less may suggest that the replacement lens was an improved selection for this patient's vision needs or preferences.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18810677
Report Number1119421-2024-00363
Device Sequence Number8173394
Product Code MFK
UDI-Device Identifier00380652413626
UDI-Public00380652413626
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.190
Device Lot Number15500736
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; OCUCOAT
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age52 YR
Patient SexFemale